Wisconsin, 2003

Flash Flood in Wisconsin, June 25, 2003

June 25, 2003 · NWS MPX · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 24, 3:00 PM CST, 9 hours earlier.

Area forecast discussion, Jun 24, 3:00 PM CST, 9 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
400 PM CDT TUE JUN 24 2003

FORECAST CONCERN NEAR TERM...CONT SVR POTENTIAL AND MORE FLOODING.

IN THE SHORTER TERM TWO AREAS TO BE CONCERNED WITH.  FIRST ACRS SW
INTO WC MN VCNTY NRLY STNRY SFC FNT WHERE CONVECTION CURRENTLY
FIRING.  STG DEEP 0-6 KM SHEAR ACRS THIS AREA WITH WRM AND UNSTBL
AIR FEEDING NORTH INTO AREA.  OTHER AREA IS SC MN WHERE VGP VALUES
AT .4 AND SBLI ARND B12 SOUTH OF BNCRY WHICHIS BGNNG TO MV NORTH
WITH INCRSG LOW LVL WND FIELD S OF FNT AND SUNSHINE N OF SFC FNT.
WITH CONT HEATING THE CIN VALUES SHUD CONT TO DCRS AS 850 MB THETA E
ADVECTION INCRSG.  MUCH OF CWA (ESP MN PTN) SHUD BE ACTIVE TNGHT AS
FORCING INCRS AHD OF SHRTWV AND UPPER DIVG ALSO INCRS OVERNITE IN
LEFT ENTRANCE REGION OF UPPER JET.  VERY JUICY AMS WITH K INDEX IN
UPPER 30S AND PWATS UP ARND 2 INCHES. WL CONT FFA ACRS N 2/3 MN CWA
MUCH OF WHICH RCVD R+ LAST COUPLE DAYS.  ALSO CONT FLW FOR
TODD...MORRISON...DOUGLAS COUNTIES WHICH CONT TO EXPERIENCE FLOODING
WITH MORE RAIN ON THE WAY.

IN THE LONGER TERM...THE ETA CONTS TO SLOW EWRD PROGRESSION OF SFC
FNT AS IT PARALLELS UPPER WINDS. PRBLY ANOTHER DAY OF ACTIVE TSTMS
MAINLY E HALF CWA ON WED WITH AMS STILL VERY JUICY AND UPPER TROF
APRCHG. FINALLY A BREAK THURS...BUT RATHER COLD MID LVL TEMPS
MAY STILL CAUSE A FEW SHWRS INTO FRI.

.MSP...FLOOD WATCH TONIGHT NORTH OF A LINE FROM REDWOOD FALLS TO
LAKEVILLE.

BAP
Hazardous weather outlook, Jun 24, 6:03 AM CST, 17 hours 57 minutes before
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-251100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
703 AM CDT TUE JUN 24 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS A PORTION
OF SOUTHWEST MINNESOTA LATE THIS AFTERNOON AND TONIGHT.
THE AREA IS SOUTHWEST OF A LINE FROM NEAR BENSON...TO ST.CLOUD...
AND MANKATO.  WHILE THE PRIMARY THREAT IS LARGE HAIL AND DAMAGING
WINDS...ONE OR TWO TORNADOES ARE POSSIBLE.

ACROSS MOST OF THE REST OF CENTRAL...AND SOUTH CENTRAL MINNESOTA...AS
WELL AS WEST CENTRAL WISCONSIN...THERE IS A SLIGHT CHANCE OF SEVERE
THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE PRIMARY THREAT WILL BE
LARGE HAIL AND DAMAGING WINDS.

IN ADDITION TO SEVERE WEATHER...THERE IS A STRONG POSSIBILITY OF
TORRENTIAL RAINS OVER A PORTION OF SOUTHERN MINNESOTA TONIGHT. SEE
FLOOD WATCH PRODUCTS FOR SPECIFIC INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE FRONTAL BOUNDARY WILL MOVE THROUGH EASTERN MINNESOTA BY
WEDNESDAY EVENING.  THE AIRMASS WILL REMAIN UNSTABLE AHEAD OF THE
FRONT...AND A SLIGHT RISK FOR SEVERE WEATHER WILL BE FOUND EAST OF
A LINE FROM NEAR RICE LAKE WISCONSIN TO WASECA MINNESOTA ON
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS
AFTERNOON AND TONIGHT OVER MUCH OF SOUTHERN MINNESOTA.

In the hours before

Local storm report, Jun 24, 7:37 PM CST, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
0837 PM CDT TUE JUN 24 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0834 PM    5 E GRANITE FALLS         MN   1.75 IN HAIL
06/24/03   RENVILLE                       REPORTED BY SPOTTER

AEB
Special weather statement, Jun 24, 7:45 PM CST, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
845 PM CDT TUE JUN 24 2003

MNZ077-078-082>085-091>093-250245-
BLUE EARTH-FARIBAULT-FREEBORN-GOODHUE-MARTIN-RICE-STEELE-WASECA-
WATONWAN-
INCLUDING THE CITIES OF...ALBERT LEA...FAIRMONT...MANKATO...
OWATONNA...RED WING
845 PM CDT TUE JUN 24 2003

THE SEVERE THUNDERSTORM WATCH HAS BEEN DROPPED FOR SOUTH-CENTRAL
MINNESOTA. ACTIVE SEVERE WEATHER HAS MOVED NORTH OF THE AREA.

MNZ060-062-065>070-073>076-250245-
BROWN-CARVER-DAKOTA-HENNEPIN-LE SUEUR-MCLEOD-NICOLLET-RAMSEY-REDWOOD-
RENVILLE-SCOTT-SIBLEY-
INCLUDING THE CITIES OF...HUTCHINSON...MINNEAPOLIS...NEW ULM...
REDWOOD FALLS...ST PAUL...ST PETER
845 PM CDT TUE JUN 24 2003

SEVERE THUNDERSTORM WATCH HAS BEEN REPLACED FOR A TORNADO WATCH THAT
EXPIRES AT 2 AM CDT.

MNZ041>043-047>051-054>059-061-064-250245-
ANOKA-BENTON-CHIPPEWA-DOUGLAS-KANDIYOHI-LAC QUI PARLE-MEEKER-
MORRISON-POPE-SHERBURNE-STEARNS-STEVENS-SWIFT-TODD-WRIGHT-
YELLOW MEDICINE-
INCLUDING THE CITIES OF...ALEXANDRIA...BENSON...MONTEVIDEO...
ST CLOUD...WILLMAR
845 PM CDT TUE JUN 24 2003

SEVERE THUNDERSTORM WATCH HAS BEEN REPLACED BY A TORNADO WATCH THAT
EXPIRES AT 2 AM CDT.
Local storm report, Jun 24, 8:12 PM CST, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
0912 PM CDT TUE JUN 24 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0904 PM    HUTCHINSON                MN   FUNNEL CLOUD
06/24/03   MCLEOD                         REPORTED BY SPOTTER.

AEB
Local storm report, Jun 24, 8:35 PM CST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
0935 PM CDT TUE JUN 24 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0932 PM    GREENFIELD                MN   FUNNEL CLOUD
06/24/03   HENNEPIN                       REPORTED BY SPOTTER.

AEB
Local storm report, Jun 24, 8:46 PM CST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
0946 PM CDT TUE JUN 24 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0940 PM    WYOMING                   MN   55 MPH TSTORM WIND
06/24/03   CHISAGO

AEB
Special weather statement, Jun 24, 11:33 PM CST, 27 minutes before
MNZ041>045-047>052-054>059-064-250605-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1233 AM CDT WED JUN 25 2003

TORNADO WATCH NUMBER 586 HAS BEEN CLEARED FOR PART OF CENTRAL AND
SOUTHWEST MINNESOTA. SEVERE THUNDERSTORMS HAVE MOVED TO THE SOUTH AND
EAST AND NO LONGER POSE A THREAT. HEAVY RAINFALL IS STILL EXPECTED
WITH SOME FLOODING LIKELY.

The radar

The Minneapolis radar (KMPX), 90 km away, was scanning. The volume nearest the first event began at 06:00 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, St. Croix

When
June 25, 12:00 AM CST to 2:00 AM CST
Where
St. Croix County, Hudson
Reported by
TRAINED SPOTTER
Coordinates
45.034, -92.453 (the zone’s center; the record gives no point)

Western portion of the county flooded. Three to five inches of rain fell within a few hours, which produced street flooding in Hudson, WI. Several township roads were under water.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2003Every state in 2003This day in weather historyWarnings in Wisconsin, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361770.